# SDR 2023FA0000350

- Difficulty date: July 3, 2023
- Submitted: July 3, 2023
- Operation: General aviation
- Aircraft: N44GV
- Make and model: Gulstm GIVXG450
- System (JASC): 3497 · Navigation System Wiring
- Part: Coax
- Condition: Defective
- Location: Zone 200
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REF: FA25221 - GIV-SP 1305 TRANSPONDER UNSERVICEABLE BARCELONA TOWER COULD NOT SEE N44GV ON THEIR GROUND SURVEILLANCE RADAR AND REFUSED TAXI CLEARANCE.  THE CREW PLACED THE AIRCRAFT IN AIR MODE BY PULLING NUTCRACKER CBS, AT THIS POINT BARCELONA TOWER COULD SEE THEM HOWEVER IT SHOWED N44GV IN AIR MODE.  REPLACEMENT TRANSPONDER NO1 SLAVED IN AND TESTED WITH SAME RESULT. DISCUSSION WITH TECH OPS AND COLLINS SUGGESTED WHEN ON GROUND, ONLY THE UPPER ATC ANTENNA SHOULD WORK, LOWER ANTENNA ARE INHIBITED. PULLING CBS FORCED LOWER ANTENNA TO BE USED.  CONTINUITY CHECKS OF ATC ANTENNAE FROM ATC RACKS, ACROSS CENTRE PIN AND OUTER (THROUGH ANTENNA), FOUND BOTH UPPER ATC ANTENNA COAXES TO BE OPEN CIRCUIT.  INVESTIGATION CARRIED OUT AND FOUND BOTH UPPER ATC ANTENNA COAX CONNECTORS TO BE DISCONNECTED.  ONCE ANTENNA COAXES HAD BEEN CONNECTED, SYSTEM WORKED CORRECTLY AND BARCELONA TOWER COULD THEN SEE N44GV ON THEIR GROUND RADAR.
